Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Hospira issues recall on Morphine Sulfate Injection due to over-filling

Filed April 19th, 2012 Laurie

The company which produces Morphine Sulfate Injections has issued a voluntary recall on a specific Lot of the drug because some some syringes have been found to contain more than the indicated amount. Injection of one of these affected syringes could lead to fatal morphine overdose.

According to a recall statement from Hospira Inc., the action includes Morphine Sulfate Injection USP, 4 mg/mL (C-II), 1 mL fill in 2.5 mL Carpuject, NDC 0409-1258-30. The affected Lot code is 10830LL. It has an expiration date of Apr. 1, 2013. The statement reads, “The affected product is a prefilled glass cartridge for use with the Carpujectâ„¢ Syringe system. Morphine Sulfate Carpujects 4 mg/mL are packaged in Slim-Pak® tamper detection packages with each box containing 10 Carpujects (NDC 0409-1258-30).”

The recalled injections were sent to hospitals and wholesale suppliers in Arizona, Colorado, Hawaii, Illinois, Indiana, Michigan, Minnesota, Ohio, Texas, and Virginia. They were distributed in January 2012.

There have been no reports of any illnesses or accidental overdoses caused by too much of the morphine sulfate injection being delivered to a patient. Anyone who’s received these injections and believes they may have suffered from side effects potentially caused by their morphine injection are urged to report it to their physicians.

Healthcare facilities that may have received a portion of the affected Lot should check their stock of the drug and quarantine any supplies to arrange for its return. Hospira states it is investigating the cause of the vials being over-filled.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!